MAUDE Adverse Event Report: CAREFUSION MAXGUARD EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MAXGUARD EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number ME5303
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Although requested, patient demographics not provided.
 
Event or Problem Description
The customer reported that the slide clamp on the extension set breaks.The broken clamp does not prevent flow, therefore, the nurses continue to infuse with the set.Although requested there was no other information provided.
 
Additional Manufacturer Narrative
The customer¿s report that the slide clamp breaks was confirmed.The extension set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, fractures, kinks, holes, and tears.The slide clamp was assembled on the set.A vertical crack was visible at the injection molding gate location, extending completely from the inside clamp opening, confirming the customer¿s report.Tool marks were not observed.No other evidence of damage or anomalies was observed upon visual inspection.Functional testing was not performed as visual inspection confirmed the customer¿s report of a broken slide clamp.The root cause was identified to be a result of two contributing factors: non-ideal gate location and shelf life of the slide clamp raw material.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Capture event date of (b)(6) 2018- additional information added to: date of event.
 
Event or Problem Description
The customer reported that the slide clamp on the extension set breaks.The broken clamp does not prevent flow, therefore, the nurses continue to infuse with the set.Although requested there was no other information provided.A copy of the customer's medwatch report was received from the fda stating, "five additional iv extensions sets with broken clamp given to turn over to clinical engineering.Facility continues to have issues with blue slide clamp on extension cracking when used.Additionally, it was reported to me that anesthesiologists are reporting difficulty taping extension tubing in place as the tubing is too rigid this is resulting in tubing getting caught on things and ivs actually or potentially being pulled out.".

Brand Name
MAXGUARD EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8395232
Report Number9616066-2019-00642
Device Sequence Number2989289
Product Code FPA
UDI-Device Identifier10885403274435
UDI-Public10885403274435
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K083472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model NumberME5303
Device Catalogue NumberME5303
Device Lot Number15125541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date07/08/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1